Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffered narcolepsy with cataplexy. On aderall. Still have sleep apnea. Why?

Hi, I am 69 years old and have had Narcolepsy/with Cataplexy for 35 years. I have always been under a Doctors care and very careful not to abuse or take any other medications with the generec Adderall XR. I have not increased my dosage. I understand the reason for a new prescription each month, however, should I see a Dr. each month. I m on Medicare and have never had to do this before. I had a Dr. appointment every 6 months to review my Narcolepsy. I have never had a problem other that most Sleep Abnea Drs. don t unerstand Narcolepsy. Thanks Pat
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Thanks for posting this question in HCM
First of all let me tell you that a given medical problem can be due to various causes and the main aim of the treating doctor is to find out the cause and deal it accordingly rather than simple assumption.
Back to your question, you are 69 and you have narcolepsy and sleep apnea. I want to stress that in old age, one can also have coexistent sleep apnea which may not be related to narcolepsy at all. So my sincere advise to you will be to get back to your sleep medicine consultant and get a repeat polysomnography which will tell us if you have obstructive sleep apnea in addition to narcolepsy. If it is so, you will certainly benefit with CPAP machine . Once aging, i advise you to repeat the PSG study. The other options for narcolepsy are modafinil.
Answered: Fri, 18 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor